MAUDE Adverse Event Report: ZIMMER GMBH ANN PH NAIL RT 7X160MM; Rod, Fixation, Intramedullary And Accessories

ZIMMER GMBH ANN PH NAIL RT 7X160MM; Rod, Fixation, Intramedullary And Accessories
Catalog Number 47249616007
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from a retrospective clinical study that a patient had an initial intramedullary nailing of the right humerus.Subsequently, the patient underwent removal of all hardware approximately 7 months later due to nail prominence.X-rays revealed radiological protrusion without clinical symptoms.The patient remained satisfied throughout the study, and the bone had healed prior to explantation.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10.Blunt tip screw, 4x40mm item#: 47248604040 lot#: 3242834.Blunt tip screw, 4x40mm item#: 47248604040 lot#: 3240205.Blunt tip screw, 4x40mm item#: 47248604040 lot#: 3225016.Cortical bone screw, 4x26mm item#: 47248612640 lot#: 3232085.Cortical bone screw, 4x26mm item#: 47248612640 lot#: 3240161.Proximal humerus nail cap, 0mm item#: 47248801000 lot#: 3238233.G2: foreign - event occurred in spain.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4,b5,d2,g1,g3,g6,h1,h2,h3,h6 corrected: h1 complaint confirmed no product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.The reported products were reviewed for compatibility with no issues noted.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Radiographs were provided and reviewed by a radiologist.The review identified x-rays of the right shoulder dated both show fixation of comminuted fracture of surgical neck fixed with affixus natural nail proximal humeral system.At both visits, the intramedullary nail is seen to be not fully seated with the proximal end of the nail proud with respect to the humeral head.The later visit shows interval healing of the humeral neck fracture and apparent small focus of avascular necrosis of the humeral head.Medical records were provided and reviewed by a health care professional.The review identified on follow-up visit dated that patient took weekly non-narcotic pain meds and had mild tenderness to palpation.Patient overall and cosmetically satisfied.No instability, pain 6/10.Fracture healing ongoing, wound healed.X-rays show nail flush into joint at entry point.On (b)(6) 2025, pain was reduced to 4/10.No significant findings on xray.On (b)(6) 2026, patient stopped pain meds, mild tenderness to palpation was noted.Patient overall satisfied, feels she has some deltoid atrophy.No instability, pain 5/10.Fracture healed.X-rays show nail proud at entry point.Nail prominence, radiological protrusion without clinical protrusion.Nail covered with cartilage and was not mechanically irritating the rotator cuff.On (b)(6) 2026, nail and screws were removed.Satisfactory fluoroscopic control.No complications.Review of applicable surgical technique indicates that the proximal portion of the affixus natural nail should be inserted below the articular surface and at the level of subchondral bone once fully inserted.Based on the nail positioning section of the surgical technique of the affixus® natural nail® proximal humeral system, the proximal portion of the nail should be below the articular surface, and at the level of subchondral bone once fully inserted.Therefore, the root cause of the reported issue is attributed to an off label usage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
ANN PH NAIL RT 7X160MM
Common Device Name
Rod, Fixation, Intramedullary And Accessories
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24720093
Report Number0009613350-2026-00200
Device Sequence Number6088232
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47249616007
Device Lot Number3177555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer09/18/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale
Patient Weight132 LB